Comments on Stability Properties of Conservative Gyroscopic Systems

Peter Lancaster, Wolfhard Kliem

    Research output: Contribution to journalJournal articleResearchpeer-review


    A conjecture of Renshaw and Mote concerning gyroscopic systems with parameters predicts the eigenvalue locus in the neighborhood of a double-zero eigenvalue. In the present paper, this conjecture is reformulated in the language of generalized eigenvectors, angular splitting, and analytic behavior of eigenvalues. Two counter-examples for systems of dimension two show that the conjecture is not generally true. Finally, splitting or analytic behavior of eigenvalues is characterized in terms of expansion of the eigenvalues in fractional powers of the parameter.
    Original languageEnglish
    JournalJournal of Applied Mechanics
    Issue number1
    Pages (from-to)272-273
    Publication statusPublished - 1999

    Cite this